Wisconsin, 2015

Lightning Strike in Wisconsin, June 8, 2015

June 8, 2015 · NWS MPX · 1 event in 1 county or zone

Lightning struck a home in Eau Claire in the early morning hours of Monday, June 8th, and caused extensive damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$108,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Lightning struck a home in Eau Claire in the early morning hours of Monday, June 8th, and caused extensive damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 10:10 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 10:10 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1110 PM CDT SUN JUN 7 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 252 PM CDT SUN JUN 7 2015

TWO SHRTWV/S MOVING ACROSS THE NORTHERN PLAINS WILL BE THE MAIN
PLAYER OVER THE NEXT 6-9 HRS WITH ISOLD/SCT CONVECTION WHERE
INSTABILITY HAS BEEN MAXIMIZED THIS AFTN/EARLY EVENING. BY
SUNSET...ANY LEFTOVER CONVECTION SHOULD DISSIPATE. SOME OF THE
STORMS THIS AFTN WILL BE CAPABLE OF PRODUCING SVR HAIL BASED ON
MLCAPES OF 1500 AND SHEAR VALUES OF 30 KTS. THE BEST CHC OF SVR WX
IN MPX CWA WILL BE ACROSS THE N/NW WHERE BETTER CAPES REMAIN.

OTHERWISE...NOT TOO MANY CHGS OVERNIGHT WITH TEMPS FORECAST TO
FALL INTO THE 50S/60S. TOMORROW WILL BE DRY WITH TEMPS ONCE
AGAIN RISING INTO THE 70S/LOWER 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 252 PM CDT SUN JUN 7 2015

A SMALL RIDGE OF SFC HIGH PRES WILL MOVE ACRS THE AREA MON
NIGHT...ALLOWING FOR A RESPITE FROM PRECIPITATION BUT A WEAK AREA
OF LOW PRES WILL DRIVE SEWD FROM S-CENTRAL CANADA FOR TUE. UPR LVL
SUPPORT IS WEAK WITH THIS SYSTEM AS FLOW WILL CONTINUE TO BE
MAINLY FROM THE NW WHILE H5 HEIGHTS CONTINUE TO RISE. BEST
MOISTURE WILL ALSO BE CONFINED TO N OF THE INTERNATIONAL BORDER SO
WILL KEEP ONLY SLGT CHC POPS GOING FOR MAINLY NRN AND ERN PORTIONS
OF THE CWFA. BETTER DEFINED HIGH PRES WILL THEN MOVE THROUGH THE
REGION UNDERNEATH A CENTRAL CONUS RIDGE AXIS...GRADUALLY SHIFTING
EWD. WED INTO THU...THIS RIDGE AXIS WILL BEGIN TO BREAK DOWN AS A
LONGWAVE TROF DEVELOPS IN THE LEE OF THE ROCKIES AND DIGS SWWD.
THIS DIGGING TROF WILL AID IN CYCLOGENESIS OVER CO/KS...AND THIS
DEEPENING SYSTEM WILL TAKE ADVANTAGE OF MOISTURE FROM TROPICAL
SYSTEM BLANCA WHICH WILL RIDE NEWD FROM THE MEXICAN BAJA INTO THE
SWRN CONUS AND CONTINUING INTO THE NRN-CENTRAL PLAINS. THIS
TROPICAL AIRMASS WILL INCRS PWATS TO BETWEEN 1.50-2.00 FOR THU
INTO FRI...COINCIDENT WITH THE MOVEMENT OF THE LOW PRES CENTER
FROM NEBRASKA INTO NRN IA/SRN MN. RAIN CHANCES INCREASE
SIGNIFICANTLY THU-FRI...INCLUDING THE POSSIBILITY OF PERIODS OF
MOD-HVY RAIN AND A SMALL CHANCE FOR STRONG/SEVERE TSTMS. ONCE THIS
SYSTEM SLOWLY EXITS THE REGION FRI NIGHT INTO SAT...A MORE
TRANQUIL PERIOD WILL DEVELOP FOR THE UPCOMING WEEKEND. CANNOT RULE
OUT ADDITIONAL SHWRS/TSTMS FOR NEXT WEEKEND AS A SRN STREAM SYSTEM
LOOKS TO LIFT N INTO THE REGION...BUT THERE IS PLENTY OF
UNCERTAINTY THAT FAR OUT. AFTER THE BRIEF WARM SPELL FOR
TUESDAY...TEMPERATURES TUMBLE BACK DOWN TO NEAR-TO-BELOW NORMAL
LEVELS FOR THE LATTER HALF OF THE WEEK WITH THE LATE WEEK STORM
SYSTEM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1110 PM CDT SUN JUN 7 2015

SMALL POCKETS OF SHRA AND TSRA WILL CONTINUE TO AFFECT THE TAF
SITES FOR A FEW MORE HOURS AS AN UPPER TROUGH MOVES THROUGH.
THEREAFTER...THE CONCERN WILL BE FOR MVFR OR LOWER VISIBILITIES IN
FOG THROUGH DAYBREAK FROM KSTC THROUGH KRNH AND KEAU WHERE THE
MOST RAIN FELL IN THE PAST 24 HOURS. NW WINDS WILL BEGIN TO GUST
BY MID MORNING WITH 12-15 KNOTS GUSTING 18-24 KNOTS COMMON FOR THE
AFTERNOON. THERE REMAINS A SMALL THREAT FOR SHOWERS LATE IN THE
AFTERNOON WITH CONFIDENCE HIGHEST FOR KRNH AND KEAU.

KMSP...A FEW SHOWERS REMAIN POSSIBLE THROUGH 08Z WITH PATCHY FOG
TOWARD DAYBREAK. THINK THE WORST OF THE FOG WILL BE TO THE NORTH
AND EAST OF THE AIRFIELD. GUSTY NW WINDS TO 24 KNOTS FOR MONDAY
AFTERNOON ALONG WITH AN ISOLATED SHOWER OR TWO.

/OUTLOOK FOR KMSP/

TUE...VFR. ISOLD TSRA IN THE EVENING. WIND SW 10 KTS BCMG NW LATE.
WED...VFR. WIND NW 10 KTS.
THU...MVFR/SHRA/TSRA LIKELY. ESE WIND 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...RAH
Hazardous weather outlook, Jun 7, 8:39 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 PM CDT SUN JUN 7 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
939 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR THROUGH MIDNIGHT...ESPECIALLY
ACROSS CENTRAL MINNESOTA. A FEW OF THE STORMS WILL CONTAIN SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS AND AREAS OF HEAVY RAIN ARE POSSIBLE FOR THE SECOND
HALF OF THIS WEEK...PARTICULARLY THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 7, 8:19 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
919 PM CDT SUN JUN 7 2015

MNZ044-045-080245-
KANABEC-MILLE LACS-
919 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MILLE LACS AND
SOUTHERN KANABEC COUNTIES...

AT 918 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES WEST OF KNIFE
LAKE...OR 27 MILES WEST OF HINCKLEY...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORA...OGILVIE...QUAMBA...MORA AIRPORT AND LEWIS LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4590 9314 4585 9314 4573 9347 4574 9348
      4593 9362 4605 9346
TIME...MOT...LOC 0218Z 314DEG 30KT 4597 9351

ADL
Special weather statement, Jun 7, 8:35 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT SUN JUN 7 2015

MNZ044-045-050>052-080300-
KANABEC-SHERBURNE-BENTON-ISANTI-MILLE LACS-
935 PM CDT SUN JUN 7 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MILLE LACS...
NORTHWESTERN ISANTI...SOUTHWESTERN KANABEC...NORTH CENTRAL SHERBURNE
AND EASTERN BENTON COUNTIES...

AT 935 PM CDT...A STRONG THUNDERSTORM WAS OVER OAK PARK...OR 19 MILES
NORTHEAST OF ST. CLOUD...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRINCETON...MILACA...FOLEY...FORESTON...BOCK...GLENDORADO...DALBO...
PEASE...OAK PARK...RONNEBY...LEWIS LAKE AND PRINCETON AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4593 9361 4575 9331 4547 9370 4566 9397
      4583 9383 4583 9377 4590 9377 4595 9372
TIME...MOT...LOC 0235Z 314DEG 30KT 4573 9385

ADL
Local storm report, Jun 7, 8:36 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CDT SUN JUN 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             2 N RANDALL             46.12N 94.51W
06/07/2015  E1.75 INCH       MORRISON           MN   PUBLIC

            PUBLIC REPORT OF GOLF BALL HAIL. TIME
            ESTIMATED FROM RADAR.

&&

JB
Local storm report, Jun 7, 8:54 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 PM CDT SUN JUN 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             ONAMIA                  46.07N 93.66W
06/07/2015  E0.88 INCH       MILLE LACS         MN   PUBLIC

            NICKEL SIZE HAIL THAT LASTED A WHILE.

&&

JB
Special weather statement, Jun 7, 8:58 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
958 PM CDT SUN JUN 7 2015

MNZ044-045-051>053-061-080330-
KANABEC-SHERBURNE-ISANTI-ANOKA-MILLE LACS-CHISAGO-
958 PM CDT SUN JUN 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHISAGO...
SOUTHEASTERN MILLE LACS...ISANTI...SOUTHERN KANABEC...EASTERN
SHERBURNE AND NORTHWESTERN ANOKA COUNTIES...

AT 956 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GRASSTON TO NEAR BECKER...AND MOVING SOUTHEAST AT
45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ELK RIVER...BIG LAKE...ST. FRANCIS...ISANTI...
ZIMMERMAN...PRINCETON...MORA...RUSH CITY...BRAHAM...BRUNSWICK AND
OGILVIE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 153 AND 163.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4584 9314 4573 9314 4573 9285 4572 9287
      4563 9289 4529 9361 4530 9366 4553 9388
      4556 9384 4556 9376 4561 9376 4591 9332
TIME...MOT...LOC 0256Z 330DEG 39KT 4581 9319 4547 9386

ADL
Special weather statement, Jun 7, 9:18 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 PM CDT SUN JUN 7 2015

MNZ052-053-061-063-WIZ014-080400-
WASHINGTON-ISANTI-ANOKA-CHISAGO-POLK-
1018 PM CDT SUN JUN 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHISAGO...SOUTHEASTERN
ISANTI...NORTHERN WASHINGTON...ANOKA AND POLK COUNTIES...

AT 1017 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR HARRIS TO NOWTHEN...AND MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...COON RAPIDS...BLAINE...ANDOVER...RAMSEY...ELK RIVER...
LINO LAKES...FOREST LAKE...HAM LAKE...HUGO...EAST BETHEL AND NORTH
BRANCH.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 154.

LAT...LON 4546 9217 4521 9270 4520 9277 4517 9276
      4508 9296 4509 9299 4512 9299 4512 9307
      4530 9352 4535 9351 4565 9289 4565 9253
      4573 9252 4572 9241
TIME...MOT...LOC 0317Z 298DEG 40KT 4559 9294 4534 9342

JRB

The radar

The La Crosse radar (KARX), 112 km away, was scanning. The volume nearest the first event began at 07:29 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Eau Claire

When
June 8, 1:30 AM CST
Where
Eau Claire County, 3.68 mi WSW of Eau Claire
Property damage
$108,000
Reported by
Fire Department/Rescue
Coordinates
44.795, -91.546

During the early morning hours of Monday, June 8th, lightning struck a home in Eau Claire, Wisconsin. It caused extensive damage, but no one was hurt.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570090.